First Time User? Sign Up Now
First Time User? Enroll now.
Home > Health Library > Medicines That Can Cause Blisters
Many prescription and nonprescription medicines, including some that you put directly on the skin, may cause blisters. A few examples are:
If the blisters are only mildly annoying and other symptoms are not present, stopping the use of the medicine or ointment may be all that is needed. Call your doctor. He or she may be able to prescribe another medicine for you.
Blisters that occur with other signs of illness (such as fever, chills, nausea, vomiting, or diarrhea), may mean a more serious problem, such as Stevens-Johnson syndrome. Talk with your doctor if a medicine may have caused blisters and you have other signs of illness.
If you think your blisters may be caused by a medicine:
Current as ofSeptember 23, 2018
Author: Healthwise StaffMedical Review: William H. Blahd, Jr., MD, FACEP - Emergency MedicineAdam Husney, MD - Family MedicineKathleen Romito, MD - Family Medicine
Current as of:
September 23, 2018
Medical Review:William H. Blahd, Jr., MD, FACEP - Emergency Medicine & Adam Husney, MD - Family Medicine & Kathleen Romito, MD - Family Medicine
To learn more about Healthwise, visit Healthwise.org.
© 1995-2018 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
3921 Sunset Ridge Road
Raleigh, NC 27607
UNC REX Healthcare4420 Lake Boone TrailRaleigh, NC 27607, USA919-784-3100
Chosen for Excellence
Co-Worker & Physician Login
UNC Health Talk
Copyright 2019 UNC Health Care. All rights reserved.